MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
510k status: preamendment.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, after placement of the ultrathane mac-loc locking loop biliary drainage catheter by the physician, it was noticed that the drain was leaking from the hub.The leak was discovered when the patient was being moved to their bed.The patient was re-prepped, and the drain was exchanged for a new device in another procedure.The complaint device was employed in a biliary indication, and was in place less than 1 hour.The complaint device is reportedly available for return and evaluation; however, as of the date of this report, no device has yet been received.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control data, visual inspection and functional testing was conducted during the investigation.One catheter was returned.The cap was unable to be twisted.Biomatter was present.The mac-loc was in the locked position.No cracks or defects were observed on the proximal assembly.Two and a half threads were present between the mac-loc and cap.The tubing was able to be tugged and twisted in the proximal assembly.Hemostats were used to clamp off the catheter in order to pressurize the proximal assembly.Water leaked between the cap and tubing immediately.The manufacturing documents in place at the time of manufacture were reviewed, and no notable gaps in production or processing controls were noted.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided, inspection of the returned device, and the results of our investigation, the root cause has been determined to be related to manufacturing as too many threads were between the mac-loc and cap.Measures have been initiated to address this failure mode.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
GCA CATHETER, BILIARY, DIAGNOSTIC CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7107574
Report Number1820334-2017-04327
Device Sequence Number11094790
Product Code GCA
UDI-Device Identifier00827002094994
UDI-Public(01)00827002094994(17)200627(10)8022050
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-40-P-32S-CLB-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/22/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;